Psycho-Babble Medication Thread 1120829

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Still taking wellbutrin but....

Posted by linkadge on October 1, 2022, at 17:48:52

So, my initial impressions of wellbutrin were negative, but after taking it a bit longer I have to admit there is some positive effect.

It seems to have a greater benefit on certain symptoms than others. It does make it easier to 'get through' the day and I'm not getting the akathisia, brain fog or apathy.

This being said, I can't really say that I am happy. I kind of still feel 'lost'. I still kind of just feel like a robot moving through the day. I'm only taking 150mg but I'm not keen on the idea of more. I am noticing some increased heart rate and that scares me.

On a positive note, I was able to connect with my previous psychiatrist who will be seeing me later this month. I am wondering if he will let me try an MAOI. I'd even like to give moclobemide a try.

Linkadge

 

Re: Still taking wellbutrin but.... linkadge

Posted by Jay2112 on October 2, 2022, at 18:36:07

In reply to Still taking wellbutrin but...., posted by linkadge on October 1, 2022, at 17:48:52

Glad you are 'well' Linkadge...but I hear you on the 'robotic' feeling going through the day...VERY much so. :(

What is your sleep like, precisely?

Jay

 

Re: Still taking wellbutrin but.... linkadge

Posted by SLS on October 2, 2022, at 19:37:48

In reply to Still taking wellbutrin but...., posted by linkadge on October 1, 2022, at 17:48:52

> So, my initial impressions of wellbutrin were negative, but after taking it a bit longer I have to admit there is some positive effect.
>
> It seems to have a greater benefit on certain symptoms than others. It does make it easier to 'get through' the day and I'm not getting the akathisia, brain fog or apathy.
>
> This being said, I can't really say that I am happy. I kind of still feel 'lost'. I still kind of just feel like a robot moving through the day. I'm only taking 150mg but I'm not keen on the idea of more. I am noticing some increased heart rate and that scares me.
>
> On a positive note, I was able to connect with my previous psychiatrist who will be seeing me later this month. I am wondering if he will let me try an MAOI. I'd even like to give moclobemide a try.
>
> Linkadge
>

I don't know about availability or cost, but adding Pristiq to Wellbutrin might be a no-brainer for you at this point. You can choose either Pristiq or Effexor to add to Wellbutrin. I don't know if Pristiq is available and affordable, but I recall your reaction to Effexor as being an uncomfortable experience for you. I'm sure you read my comments regarding the differences between Effexor and Pristiq. I haven't seen Cymbalta combined with Welbutrin. I think combining Wellbutrin + SNRI + lithium + your nutriceutical regime is worth trying. For me, Effexor has consistently produced a mild improvement that Pristiq failed to do.

A good friend of mine remained depressed for years without an acceptable improvement. She settled on Parnate to allow her to continue working. She then crossed-over to Wellbutrin. Later, when Pristiq was approved, her doctor thought to add it to her Wellbutrin. As per her description, Wellbutrin gave her energy, but Pristiq gave her the "wannados".


- Scott

 

Re: Still taking wellbutrin but.... Jay2112

Posted by linkadge on October 21, 2022, at 17:48:21

In reply to Re: Still taking wellbutrin but.... linkadge, posted by Jay2112 on October 2, 2022, at 18:36:07

I have very frequent nightmares. They are usually the same content, I am trapped in some kind of a room (or something) that is collapsing on me. There is other death related content (like I have died or am very close to death). I wake up with a racing heart (VERY fast .. takes minutes to slow down). I feel like I am having a heart attack. I also have difficulty falling asleep (2-3 times a week) but it is better than it was pre-weed.

Linkadge

 

Re: Still taking wellbutrin but.... SLS

Posted by linkadge on October 21, 2022, at 17:55:35

In reply to Re: Still taking wellbutrin but.... linkadge, posted by SLS on October 2, 2022, at 19:37:48

Yeah, wellbutrin is very hard to describe as it is different from other meds I have tried. It does feel a bit like ritalin, I suppose. Still, I feel more numb on it than off, and it doesn't seem to do much for anhedonia. Honestly, St. John's Wort feels like a better antidepressant than wellbutrin.

Linkadge

 

Re: Still taking wellbutrin but.... linkadge

Posted by jay2112 on October 22, 2022, at 16:35:10

In reply to Re: Still taking wellbutrin but.... Jay2112, posted by linkadge on October 21, 2022, at 17:48:21

Have you tried a large dose of magnesium biglycinate? Now, I am a big guy, 6 foot 260pds, so I take 5 200mg caps of mag. I often, if it's during the day, doze off into a vivid rest, and feel just awesome afterwards. Before bed..it's perfect. Now, this may be TMI, but I usually have probs with constipation, and I am just fine with the mag. Seems to work well with THC.

Jay

 

Re: Still taking wellbutrin but....

Posted by linkadge on October 27, 2022, at 15:15:32

In reply to Re: Still taking wellbutrin but.... linkadge, posted by jay2112 on October 22, 2022, at 16:35:10

>6 foot 260pds, so I take 5 200mg caps of mag.

I'm 6-2 and only 120 pounds. Magnesium does help, to some extent.


Linkadge

 

Re: Still taking wellbutrin but....

Posted by ed_uk on December 4, 2022, at 13:29:37

In reply to Re: Still taking wellbutrin but...., posted by linkadge on October 27, 2022, at 15:15:32

Bupropion is a med I've never entirely got my head around, partly because we don't use it for depression here - so I've never tried it.

It sounds more like a corrupted non-addictive stimulant than an antidepressant. An altered version of the old stimulant/weight loss drug diethylpropion.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.